Tramadol withdrawal duration?
- 18 Jul 2011 by parsimony
- 1 Jun 2013
- pain, tramadol, withdrawal, medication
Hey guys i was put onto tramadol for my leg pain. i was on it for 3 weeks and hate it so i am going cold turkey and getting off of every type of pain medication.
i was taking up to 12 50mg tramadols a day for a buzz and for pain relief but clearly i did not need 12 of them.
anywho i stopped taking them at noon on a thursday. friday night i took one 50mg at midnight because i was having brain zaps. it is now monday and i have not taken any since then. am i in the clear for withdrawals?
im wondering if im going to have a long term withdrawal problems or if i will be ok. any input on anything would be sweet.
Going cold turkey from tramadol is not recommended because of the risk of seizures. Since it is Monday and your last dose was Friday, I think you are going to be ok as far as that goes. May still have some withdrawals, which you should be experiencing already, such as stomach cramping and diarrhea. Fortunately since you weren't on them for very long, you'll be in the clear soon.
I've got to agree with Laurie Shay on this, yet I do think you should be just fine by now. Since it has been several days since your last dose hopefully you will have no problems with seizures.
In the future, please keep in the back of your mind that abusing Tramadol or WD'ing off of it can cause seizures. Perhaps that will keep you from relapsing.
You might also want to attend AA meetings, no judgement here, just a suggestion.
Best wishes to you, and post again if you have any problems,
If u haven't taken anymore then u should be feeling better in a day or 2. Hang in there, it does get better! Wd sucks but its worth it when u get off this junk! Start vitamins for energy and push urself to excersize. Good luck and keep us updated!
Hello Parsimony. I wanted to post a reply despite the fact that your post is quite old. I hope that you found success in getting off of the Tramadol. Since I got a lot of good advice from this and other similar sites I would like to try to help someone else.
Briefly here is my experience: I was taking between 8 and 12 Tramadol per day (the result of addiction resulting from being prescribed for a surgery). I tapered off as slowly as I felt I could to avoid becoming too uncomfortable. In the end it took me roughly two months to taper all the way down to one or two 50 mg. Tramadol per day then I just went cold turkey.
I resigned myself to just riding out the insomnia, restless legs and general frustration and helpless feelings (I was on holiday by the time I went cold turkey, so no getting up for work to worry about.). I went for a lot of long walks, mostly around my house at some ungodly hour. If I kept my mind busy I had less time to focus on the uncomfortable symptoms. It has been 3 months since I went cold turkey and I still have a few symptoms that crop up and then disappear without apparent rhyme or reason: occassional restless legs especially while trying to sleep or sitting still; occassional insomnia; cramps in my legs after a long day. Oh and let's not forget weight gain (food as comfort!) I haven't had any problems with cravings. I was only focused on the annoying withdrawal symptoms.
I notice that I am feeling better week to week and month to month. I believe it's going to take at least three more months before I feel "normal" again.
I should mention that I allowed my Tramadol use to continue for years (maybe 6 or 7!!) so I reason that six months to a year of recovery is a reasonable penance.
Once you get sick enough of being an addict- act then and persevere. I should also mention that I consider myself to have very little self-discipline in these kinds of situations, therefor if I can do it so can you. You won't regret getting off of them.
I've read so many of these post and can't believe how addictive this drug is. I had major foot surgery in January and percocet was making me crazy and I can't take ibuprofen (ulcers), so my surgeon prescribed tramadol as needed for pain. I needed it every 4 hours. One day I realized I had no energy and had lost 20 pounds (108 on the scale for a 43 year old is too small), so I decided to taper. I tried to go cold turkey but was miserable like the flu... Sneezing, chills, sweats, rls, diarreah, no sleep. So I took one pill a dayfor 3 days, then nothing for past 3 days. I've been weepy, have insomnia, exhausted, stomach issues, but I see the light at the end of the tunnel. I feel some of my old self coming back. I feel like I've been in a fog or 4 months! I want my life back. I've tried a lot of the remedies to ease symptoms and they all seem to be helping. After no sleep last night, I think I'll try an ambien tonight. Benedryll did nothing.
My foot still hurts, but I'll take the pain over the fog. The scariest part is I didnt get a high from tram like Percocet. I had no idea I was addicted until I quit taking it! Thanks for all who have posted. I thought I was crazy!
I have been taking tramadol 200 er for almost a year. Went down to 100 er almost 3 months ago. Now I'm only taking 50mg as needed. How long will it take me to withdrawl completely?
first off i am new but i am a long tem user of tramadol... THEY WILL NOT CAUSE WITHDRAWLS... they didnt for me... i know this for a fact... i was on tramadol(Ralivia in Canada) 100 mg twice a every day for almost 5 years... my doctor thought it best to stop using it , so after going from 200 mg a day to 100 mg a day for only a few days i completely stop taking it... NO WITHDRAWLS..at least not for me... I hope this calms your anxiety a bit... now if you start to develop flu like symtoms and can control your blood pressure and you feel like you are going to jump out of your skin , then you need to go to the Emergency Room or see your Family Doctor and tell him quickly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 2 answers
Posted 18 Mar 2011 • 3 answers
Posted 19 Jun 2011 • 2 answers
Posted 21 Nov 2011 • 1 answer
Posted 15 Mar 2018 • 0 answers